Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2004, 12:38 PM MDT for Platte County, Wyoming. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 12:38 PM MDT (18:38 UTC)
- Expired
- Jul 2, 2004, 1:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 80 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 021838 SVRCYS WYC031-021930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1238 PM MDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 130 PM MDT * AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 16 MILES WEST OF CHUGWATER...OR ABOUT 25 MILES SOUTH OF WHEATLAND...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHUGWATER BY 130 PM MDT LAT...LON 4194 10525 4169 10523 4170 10469 4200 10468 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:24 AM MDT, 9 hours 14 minutes earlier.
Area forecast discussion, Jul 2, 3:24 AM MDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 324 AM MDT FRI JUL 2 2004 .SHORT TERM...WEAK UPPER RIDGE WILL CONTINUE OVER THE CWA TODAY AND TONIGHT. AFTER SOME PATCHY MORNING FOG ACROSS THE SOUTHERN PANHANDLE...LOW LEVEL MOISTURE WILL DECREASE. SOME MID LEVEL MOISTURE WILL BE PRESENT ACROSS THE AREA THROUGH TONIGHT. LIS THIS AFTERNOON WILL BE AROUND -2 AND CAPE VALUES WILL BE FROM 500 TO 700 J/KG. THIS ALONG WITH BETTER SURFACE HEATING THAN THE LAST FEW DAYS...WILL PRODUCE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA THIS AFTERNOON AND EARLY EVENING. DUE TO THE WEAK UPPER FLOW AND LACK OF A STRONG TRIGGER...SEVERE STORMS ARE NOT EXPECTED. .LONG TERM...A FAIRLY PROGRESSIVE PATTERN WILL PERSIST THROUGH THE LONG TERM PORTION OF THE FORECAST. A VIGOROUS COLD FRONT WILL PASS THROUGH THE REGION ON MONDAY...PROVIDING THE BEST CHANCE OF RAIN AND KEEPING DAYTIME TEMPERATURES BELOW NORMAL. AREA DRIES OUT QUICKLY ON TUESDAY UNDER RIDGING BEHIND THE COLD FRONT. NEXT TROUGH DIGS INTO THE NORTHWESTERN U.S. ON THURSDAY RESULTING IN ANOTHER CHANCE OF PRECIPITATION. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. KMD/POMEROY
Hazardous weather outlook, Jul 2, 10:20 AM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1020 AM MDT FRI JUL 2 2004 NEZ001>003-019>021-054-055-WYZ059>070-031130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1020 AM MDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE SOUTHEAST WYOMING MOUNTAINS AND THEN SPREAD ONTO THE PLAINS. THEY SHOULD REACH THE NEBRASKA PANHANDLE BY LATE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD GET QUITE STRONG AND PRODUCE GUSTY WINDS TO NEAR 50 MPH AND PERHAPS SOME HAIL. THESE STRONGER STORMS WILL BE MORE LIKELY TO OCCUR MAINLY NORTH OF A LINE FROM ABOUT WHEATLAND TO NEAR ALLIANCE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY...SUNDAY...WEDNESDAY AND THURSDAY. SEVERE STORMS ARE POSSIBLE ON SATURDAY AND SUNDAY...MAINLY OVER THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MAINLY ACROSS THE CENTRAL AND NORTHERN PARTS OF THE AREA.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.